MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 18IN 4-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 18IN 4-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR496
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture was broken easily during use.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.(b)(4).A manufacturing record evaluation was performed for the finished device batch,and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/24/2023.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned product determined that it was received one empty opened foil, one empty labeled winding former and a needle-suture combination in two sections that pertain to the product code vr496.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body of one needle.The suture pieces were examined, and the end of the sutures was noted to be cut probably caused by a surgical instrument.In addition, body fluids were noted on the strands.The product code contains an absorbable suture and the time of exposure of the suture in the environment could not be determined; therefore, the functional test cannot be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL RAP UD 18IN 4-0 S/A PS-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16077388
Report Number2210968-2022-10787
Device Sequence Number15018368
Product Code GAM
UDI-Device Identifier10705031134690
UDI-Public10705031134690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVR496
Device Catalogue NumberVR496
Device Lot NumberSKCBDXF0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown